Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 12, 2015, 4:09 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2015, 4:09 PM CDT (21:09 UTC)
- Expired
- Aug 12, 2015, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 7 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS54 KLCH 122109
SVRLCH
LAC019-023-122145-
/O.NEW.KLCH.SV.W.0087.150812T2109Z-150812T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
SOUTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 445 PM CDT
* AT 409 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR HOLMWOOD...OR NEAR IOWA...AND MOVING SOUTH AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...IOWA...LAKE CHARLES REGIONAL AIRPORT...HOLMWOOD AND
SWEET LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3019 9335 3028 9315 3023 9300 3016 9299
2997 9312
TIME...MOT...LOC 2109Z 018DEG 5KT 3019 9308
$$
241 follow-up statement
947 WWUS54 KLCH 122122 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 PM CDT WED AUG 12 2015 LAC019-023-122145- /O.CON.KLCH.SV.W.0087.000000T0000Z-150812T2145Z/ CAMERON LA-CALCASIEU LA- 422 PM CDT WED AUG 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN CAMERON AND SOUTHEASTERN CALCASIEU PARISHES... AT 422 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR HOLMWOOD TO LAKE CHARLES REGIONAL AIRPORT TO NEAR LAKE CHARLES...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LAKE CHARLES...LAKE CHARLES REGIONAL AIRPORT...HOLMWOOD AND SWEET LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3019 9335 3022 9313 3016 9306 2997 9312 TIME...MOT...LOC 2122Z 046DEG 18KT 3010 9312 3013 9319 3017 9320 $$ LANDRENEAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:59 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 12, 2:59 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT WED AUG 12 2015
.DISCUSSION...
ISO SHWRS/TSTMS DEVELOPING EARLY THIS AFTERNOON FROM DRI TO
JENNINGS TO NEAR LFT. EXPECT SCT ACTIVITY GENERALLY ALONG AND
SOUTHWEST OF THIS LINE INTO THE EARLY EVE HOURS. HARD TO FIND A
DISTINCT SFC BOUNDARY FOR A FOCUS...BUT THERE ARE LOWER PRECIP
WATER VALUES ACROSS E/NE AREAS WHEN COMPARED TO COASTAL AREAS OR
EVEN ACROSS SE TX. COULD SEE A FEW STRONG STORMS WITH GUSTY WINDS
AS WELL. HEAT INDICES ARE AROUND 108 THIS AFTERNOON ACROSS THE
ADVISORY AREA (BPT ARA).
DID NOT MAKE ANY SIGNIFICANT CHGS TO THE ONGOING FCST. THIS
APPEARS TO BE THE LAST DAY WHERE A HEAT ADVISORY WILL BE
NEEDED. STILL EXPECT A SLIGHT CHC OF SHWRS/TSTMS THU
AFT ACROSS THE SW HALF OF THE AREA WHERE DEEPER MOISTURE WILL
RESIDE. WILL SEE AN INCREASE IN THE RAIN CHC ON SAT ACROSS S CEN
LA AS DEEPER MOISTURE AND A MID/UPPER LOW APPROACHES FROM THE
EAST. BY SUN AND MON EXPECT CHC POPS AREAWIDE WITH HEATING AS THE
MID/UPPER LOW IS OVERHEAD. THE MID/UPPER LOW EVOLVES INTO A
WEAKNESS ALOFT OR SHEAR AXIS NEXT WEEK WITH CHC POPS CONTINUING
AND TEMPS NEAR NORMAL. 33
&&
.MARINE...
WINDS WILL BE WEAK AND SOMEWHAT VARIABLE WITH A WEAK PRESSURE
GRADIENT IN PLACE THROUGH FRIDAY. OVER THE WEEKEND...E/SE WINDS
WILL BECOME ESTABLISHED AND SHOULD BE AROUND 10 KTS. 33
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 95 70 96 / 10 10 0 10
LCH 76 95 75 95 / 20 20 10 10
LFT 76 96 77 96 / 20 10 10 10
BPT 77 95 75 97 / 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ041>045-052>055-
073-074.
TX...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ180-201-215-216-
259>262.
AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT THURSDAY FOR TXZ201-215-
216.
GM...NONE.
&&
PUBLIC/MARINE...33Hazardous weather outlook, Aug 12, 5:46 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT WED AUG 12 2015 LAZ027>033-131100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- 546 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES. EXERCISE SENSIBLE HEAT PRECAUTIONS IF WORKING OUTDOORS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ041>045-052>055-073-074-TXZ180-201-215-216-259>262-131100- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 546 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES ARE FORECAST TO PEAK IN THE 109 TO 111 RANGE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 546 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:53 AM CDT | Heat Advisory | LCH | Cameron, Lafayette, Saint Martin | 14 hr |
| Aug 12, 4:25 PM CDT | Special Weather Statement | LCH | Rapides | 65 min |
| Aug 12, 4:30 PM CDT | Special Marine Warning | LCH | 90 min | |
| Aug 12, 4:41 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 34 min |
| Aug 12, 4:44 PM CDT | Special Weather Statement | LCH | Cameron | 31 min |
| Aug 12, 5:07 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 53 min |
| Aug 12, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.